Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Zerit and Videx Replacement Suggestion?
Sep 5, 2003

Hello again,

Thanks for answering my question on exercise. You mentioned that you are not comfortable with me taking Zerit and Videx in combinatin with Kaleetra. Do you have any suggestions/combinations of other drugs available that I might try in combination with Kaleetra? I go for my "every 3-month check up" on 9/23/03 and would appreciate any suggestions you have that I can discuss with my Specialist. I have noticed that my left forearm has been in quite a bit of pain the last few weeks. A frined said it's just probably just "tennis elbow." What do you think, could this be a symptom of PN?

Also, I don't totally blame my weight gain on testostrone. Until just a few monts ago, I could eat anything I wanted and not worry about it because I knew my diarrhea would take care of it. Suddenly, the diarrhea has gone away and now I have to learn to eat healthy again. Any ideas on why the diarrhea stopped so suddenly?

Thanks for all your help and keep up the great work! Oh yeah, Mac say's "hi!"

Sincerely, Gary

Response from Dr. Frascino

Hey Gary and Mac,

The choice of an antiretroviral regimen depends on many factors, including what HIV medications you may have taken previously, concurrent illnesses, possible drug interactions with other non-HIV medications, viral drug resistance, pill burden, dosing and food requirements, etc., etc., etc. I don't have a mechanism of reviewing the specific details of your situation, but assuming this is your first regimen and you do not have any viral drug resistance, there are several attractive options for first-line therapy. For instance, 3TC (Epivir) + tenofovir (Viread) + efavirenz (Sustiva) is attractive, because it can be a once-a-day regimen, avoids or minimizes the risk of lipodystrophy and peripheral neuropathy from the "d" drugs (d4T, ddI), and saves the protease inhibitor class of drugs for the future (decreasing the risk of metabolic problems and body habitus changes). There are many other attractive regimens, but again, the optimal choice for you will need to take into account multiple factors. Since this is primarily a fatigue/anemia forum, I can't go into further detail at this time. I do suggest you check in with our switching therapy forum for additional advice.

Next, left forearm pain is not suggestive of peripheral neuropathy. That occurs symmetrically in the fingers and toes.

Finally, diarrhea is not an appropriate or desirable way to control your weight problem and allow you to devour In and Out Burgers and Krispy Kremes for breakfast, lunch, and dinner. That the diarrhea stopped is a good thing. I can't tell you why it did, but you don't have to worry, unless it starts up again. Then you should find out why you have it, rather than wondering why you don't! Yes, you need to learn how to eat a healthful diet and exercise. Mac wants his Dad around for a long time, so Gary, no more excuses. Lace up those Nikes, and jog to the nearest salad bar.

Stay well.

Dr. Bob


Previous
talk turkey with me?
Next
Newly diagnosed and hurting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement